Acetazolamide Plus Thiamine Lower Serotonin And Tryptamine

haidut

Member
Forum Supporter
Joined
Mar 18, 2013
Messages
19,799
Location
USA / Europe
Another study showing beneficial effects of the combination acetazolamide + thiamine. The dose used was the same as the one for the schizophrenia study I posted earlier - 2g acetazolamide plus 1.5g thiamine spread into 3 daily doses. The decrease of tryptamine correlated well with improvement in symptoms of tardive dyskinesia. Triptamine is a close relative to serotonin and has very similar metabolic properties, so I think Peat would say the lower its levels the better.

http://www.biologicalpsychiatryjournal. ... 3/abstract

"...Urine levels of serotonin and tryptamine were determined by electron-capture gas chromatography on six normal and six chronic schizophrenic males. The patients had fasting urines collected double-blind both during a placebo trial and when administered acetazolamide (2.0 gm in TID divided doses) plus thiamine (500 mgm TID). The normals had fasting specimens collected followed by A + T or placebo, on separate days, and had noon urines collected. The normals’ pre-placebo serotonin (106 + 39 ngm/ml) and tryptamine (53 t 37 ngrn/ml) did not differ significantly from their post placebo noon values, their pre-A + T fasting values, or those of the patients on placebo. Both amines decreased significantly and independently (p < .Ol , t-test) for both groups following A+T administration. The tryptamine decrease remained significant (p <.Ol) after correcting its values for the serotonin changes, to control for diuretic and pH effects of A + T. The patients were given the Abnormal Involuntary Movements Scale under both conditions. Symptom improvement in tardive dyskinesia correlated (r = .97, p < .05) with decreases in urine tryptamine."
 

Blossom

Moderator
Forum Supporter
Joined
Nov 23, 2013
Messages
11,105
Location
Indiana USA
Great information haidut! Thank you so much. It's so sad to me to see severe cases of tardive dyskinesia and in medicine it's treated as permanent and hopeless condition. I knew one person who improved theirs (ancedotal) with high doses of a b-complex supplement. Perhaps it was just the thiamine?
 
OP
haidut

haidut

Member
Forum Supporter
Joined
Mar 18, 2013
Messages
19,799
Location
USA / Europe
Blossom said:
Great information haidut! Thank you so much. It's so sad to me to see severe cases of tardive dyskinesia and in medicine it's treated as permanent and hopeless condition. I knew one person who improved theirs (ancedotal) with high doses of a b-complex supplement. Perhaps it was just the thiamine?

If the product had biotin in it then it could have helped as well. I posted a study showing biotin doubles levels of CO2 and ATP, but the dosage required was quite high - 200mg-300mg. However, even that high dose is considered safe by the medical profession.
 

Blossom

Moderator
Forum Supporter
Joined
Nov 23, 2013
Messages
11,105
Location
Indiana USA
haidut said:
Blossom said:
Great information haidut! Thank you so much. It's so sad to me to see severe cases of tardive dyskinesia and in medicine it's treated as permanent and hopeless condition. I knew one person who improved theirs (ancedotal) with high doses of a b-complex supplement. Perhaps it was just the thiamine?

If the product had biotin in it then it could have helped as well. I posted a study showing biotin doubles levels of CO2 and ATP, but the dosage required was quite high - 200mg-300mg. However, even that high dose is considered safe by the medical profession.
Great! Would it make sense to use the high dose biotin just until symptoms disappeared and then perhaps try a smaller maintenance dose?
 
OP
haidut

haidut

Member
Forum Supporter
Joined
Mar 18, 2013
Messages
19,799
Location
USA / Europe
Blossom said:
haidut said:
Blossom said:
Great information haidut! Thank you so much. It's so sad to me to see severe cases of tardive dyskinesia and in medicine it's treated as permanent and hopeless condition. I knew one person who improved theirs (ancedotal) with high doses of a b-complex supplement. Perhaps it was just the thiamine?

If the product had biotin in it then it could have helped as well. I posted a study showing biotin doubles levels of CO2 and ATP, but the dosage required was quite high - 200mg-300mg. However, even that high dose is considered safe by the medical profession.
Great! Would it make sense to use the high dose biotin just until symptoms disappeared and then perhaps try a smaller maintenance dose?

Well, 300mg biotin daily are used to treat MS. See this thread:
viewtopic.php?f=75&t=6830

It did not have side effects and it was considered very safe to take it for extended periods of time. So, depending on her condition she may want to try higher or lower doses and maybe measure lactic acid (as per the other thread) and see what works better. Pretty much every condition on the official medical list has some studies behind it showing increased lactic acid contributes to the pathogenesis. Also, as per the other threads I posted today you may want to suggest to her adding acetazolamide and thiamine to the biotin. These things all seem to act synergistically.
 

Blossom

Moderator
Forum Supporter
Joined
Nov 23, 2013
Messages
11,105
Location
Indiana USA
:D Wow! Thanks, I honestly can't tell you how grateful I am for this information.
 
OP
haidut

haidut

Member
Forum Supporter
Joined
Mar 18, 2013
Messages
19,799
Location
USA / Europe
EMF Mitigation - Flush Niacin - Big 5 Minerals

Similar threads

Back
Top Bottom